\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

A direct proof of the Tonelli's partial regularity result

Abstract Related Papers Cited by
  • The aim of this work is to give a simple proof of the Tonelli's partial regularity result which states that any absolutely continuous solution to the variational problem $$\min\left\{\int_a^b L(t,u(t),\dot u(t))dt: u\in{\bf W}_0^{1,1}(a,b)\right\}$$ has extended-values continuous derivative if the Lagrangian function $L(t,u,\xi)$ is strictly convex in $\xi$ and Lipschitz continuous in $u$, locally uniformly in $\xi$ (but not in $t$). Our assumption is weaker than the one used in [2, 4, 5, 6, 13] since we do not require the Lipschitz continuity of $L$ in $u$ to be locally uniform in $t$, and it is optimal as shown by the example in [12].
    Mathematics Subject Classification: Primary: 49B05, 49A05, 49C05, 35J20.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    J. Ball and V. J. Mizel, One-dimensional variational problems whose minimizers do not satisfy the Euler-Lagrange equation, Arch. Rat. Mech. Anal., 90 (1985), 325-388.doi: 10.1007/BF00276295.

    [2]

    G. Buttazzo, M. Giaquinta and S. Hildebrandt, "One-Dimensional Variational Problems. An Introduction," Oxford Lecture Series in Mathematics and its Applications, 15, The Clarendon Press, Oxford University Press, New York, 1998.

    [3]

    A. Cellina, A. Ferriero and E. M. Marchini, Reparameterizations and approximate values of integrals of the calculus of variations, J. Diff. Equations, 193 (2003), 374-384.doi: 10.1016/S0022-0396(02)00176-6.

    [4]

    F. H. Clarke and R. B. Vinter, Existence and regularity in the small in the calculus of variations, J. Diff. Equations, 59 (1985), 336-354.doi: 10.1016/0022-0396(85)90145-7.

    [5]

    F. H. Clarke and R. B. Vinter, Regularity properties of solutions to the basic problem in the calculus of variations, Trans. Am. Math. Soc., 289 (1985), 73-98.doi: 10.1090/S0002-9947-1985-0779053-3.

    [6]

    M. Csörnyei, B. Kirchheim, T. O'Neil, D. Preiss and S. Winter, Universal singular sets in the calculus of variations, Arch. Rat. Mech. Anal., 190 (2008), 371-424.doi: 10.1007/s00205-008-0142-4.

    [7]

    A. M. Davie, Singular minimizers in the calculus of variations in one dimension, Arch. Rat. Mech. Anal., 101 (1988), 161-177.doi: 10.1007/BF00251459.

    [8]

    A. Ferriero, The approximation of higher-order integrals of the calculus of variations and the Lavrentiev phenomenon, SIAM J. Control Optim., 44 (2005), 99-110.doi: 10.1137/S0363012903437721.

    [9]

    A. Ferriero, Relaxation and regularity in the calculus of variations, J. Differential Equations, 249 (2010), 2548-2560.doi: 10.1016/j.jde.2010.06.013.

    [10]

    A. Ferriero, On the Tonelli's partial regularity, preprint, 2008.

    [11]

    A. Ferriero and E. M. Marchini, On the validity of the Euler-Lagrange equation, J. Math. Anal. Appl., 304 (2005), 356-369.doi: 10.1016/j.jmaa.2004.09.029.

    [12]

    R. Gratwick and D. Preiss, A one-dimensional variational problem with continuous Lagrangian and singular minimizer, preprint, 2010.

    [13]

    L. Tonelli, Sur un méthode directe du calcul des variations, Rend. Circ. Mat. Palermo., 39 (1915).

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(150) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return